Funnel Cloud, Cimarron
- When
- June 5, 10:30 AM CST
- Where
- Cimarron County, 9.45 mi ESE of Regnier
- Reported by
- Newspaper
- Coordinates
- 36.950, -102.683
The time was estimated.
A funnel cloud was observed during the late morning hours two miles west of the Tapp Ranch northwest of Boise City Oklahoma. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A funnel cloud was observed during the late morning hours two miles west of the Tapp Ranch northwest of Boise City Oklahoma. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 5:36 AM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 AM CDT THU JUN 5 2008
.AVIATION...
A SURFACE TROF HAS SLIPPED INTO THE NORTHERN AND WESTERN CWA
RESULTING IN A SWITCH TO NORTHWEST WINDS. THIS BOUNDARY IS EXPECTED
TO WASH BY AROUND 15Z WITH SOUTHWEST WINDS INCREASING TO AROUND 30
KTS BY MIDDAY. AN AVIATION WEATHER WARNING HAS BEEN ISSUED TODAY FOR
WIND GUSTS AT OR EXCEEDING 40 KTS AND IS IN EFFECT FROM 10 AM UNTIL 9
PM. WINDS WILL VEER TO THE WEST THIS EVENING AND SHOULD LOSE THE
GUSTS AFTER SUNSET...ALTHOUGH THEY MAY NEED TO BE RETAINED A BIT
LONGER AT KAMA. GENERALLY...CLOUD COVER WILL BE LIMITED TO THE MID
AND UPPER LEVELS. HOWEVER...THERE IS A CHANCE THAT SOME OF THE
THUNDERSTORMS LOCATED OVER EASTERN COLORADO MAY BUILD FAR ENOUGH
SOUTH THAT CB REMARKS MAY BE NEEDED AT KDHT/KGUY. UNCERTAINTY IS HIGH
AT THIS TIME SO NO CBS WERE INCLUDED AT THIS TIME.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 426 AM CDT THU JUN 5 2008/
DISCUSSION...
STRONG SURFACE LOW PRESSURE WAS CENTERED NEAR SPRINGFIELD CO EARLY
THIS MORNING WHILE ITS ASSOCIATED UPPER LEVEL LOW PRESSURE WAS NEAR
THE FOUR CORNERS. THIS SYSTEM WILL ATTEMPT TO BRING SHOWERS AND
THUNDERSTORMS TO THE WRN OK AND NW TX PANHANDLES TODAY. FOR THE
REST...VERY WINDY CONDITIONS WILL REQUIRE A WIND ADVISORY OVER ALL
BUT CIMARRON COUNTY.
THERE IS A REMOTE POSSIBILITY OF REACHING SUSTAINED 40 MPH AND/OR
GUSTS OF 58 MPH TODAY GIVEN THE STRENGTH OF THE LOW AND MID LEVEL
FLOW. HOWEVER...IT IS DIFFICULT TO PINPOINT THE LOCATION AT THIS
TIME...SO WE WILL DEFER UNTIL CONFIDENCE IMPROVES. ALSO...WE ADDED
AREAS OF BLOWING DUST GIVEN THE WIDESPREAD DRY TOP SOILS NOT TO
MENTION THE DIRT THAT WAS ALREADY BLOWING AROUND YESTERDAY.
A COLD FRONT SLIDES ACROSS THE AREA TONIGHT WITH WINDS DIMINISHING
ALONG AND AHEAD OF ITS PATCH. AS THE LOW PRESSURE SYSTEM EXITS TO THE
NORTHEAST...UPPER LEVEL FLOW BECOMES SOUTHWEST WITH THE POTENTIAL OF
WEAK DISTURBANCES TRACKING OVER THE AREA...MAINLY NORTH. BIG QUESTION
WILL BE THE AVAILABILITY OF MOISTURE. WE DID KEEP THE FORECAST DRY
SATURDAY THROUGH MONDAY THOUGH MENTIONED POPS LESS THAN 15 PERCENT
FOR THE POTENTIAL OF ISOLATED CONVECTION.
ANOTHER LOW PRESSURE SYSTEM ENTERS THE SCENE TUESDAY NIGHT...BRINGING
THE BEST CHANCE OF PRECIPITATION FOR THE AREA. BOTH THE ECMWF AND GFS
COME TO SOME AGREEMENT WITH THE TRACK AND TIMING OF THIS SYSTEM...SO
ADDED A SLIGHT CHANCE OF TSRA...PARTICULARLY FOR THE OK AND NRN TX
PANHANDLES.
NUNEZ
FIRE WEATHER...
DRY AND WINDY WEATHER WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS AS STRONG GRADIENT FLOW PERSISTS. A COLD FRONT
DOES MANAGE TO PUSH INTO THE PANHANDLES TONIGHT...BRINGING SLIGHTLY
COOLER TEMPERATURES AND LIGHTER WINDS. SOUTHERLY FLOW RETURNS BY
FRIDAY AFTERNOON THOUGH WIND SPEEDS SHOULD STAY UNDER 20 MPH WHEN
RELATIVE HUMIDITIES DROP BELOW 15 PERCENT. AT THIS TIME...ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
24/08TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU JUN 5 2008 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... VERY WINDY...WARM AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FROM 9 AM THIS MORNING UNTIL 10 PM THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FROM 9 AM THIS MORNING UNTIL 10 PM THIS EVENING. BECAUSE OF THESE STRONG WINDS...CAUTION IS ADVISED ON AREA LAKES. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE WESTERN OKLAHOMA PANHANDLE AND EXTREME NORTHWEST TEXAS PANHANDLE. SEVERE WEATHER IS NOT EXPECTED BUT GUSTY WINDS ARE POSSIBLE DUE TO THE DRY AIRMASS ACROSS THE REGION. LIGHTNING MAY ALSO POSE A THREAT FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COMBINATION OF BREEZY SOUTHWEST WINDS AND DRY CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1127 AM CDT THU JUN 5 2008 OKZ001-051645- CIMARRON OK- 1127 AM CDT THU JUN 5 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY... AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLACK MESA PARK MOVING NORTHEAST AT 35 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The Amarillo radar (KAMA), 210 km away, was scanning. The volume nearest the first event began at 16:30 UTC.
1 funnel cloud. Local standard time, as filed.
The time was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109973.